| Model Number |
PNML6F088904M |
| Medical Device Problem Codes |
Difficult to Insert (1316); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
07/16/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a medical procedure to treat an arteriovenous malformation (avm) using a neuron max 6f 088 long sheath (neuron max).During the procedure, the physician experienced resistance while attempting to insert the neuron max into the patient and subsequently, the physician was unable to insert the neuron max into the patient.Next, the physician enlarged the entry puncture with a blade and attempted to re-insert the neuron max into the patient; however, it was also unsuccessful.Therefore, the neuron max was removed.The procedure was completed using a non-penumbra introducer sheath.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Evaluation of the returned neuron max revealed a damaged distal tip.Based on the reported event, there was difficulty experienced when attempting to advance the neuron max directly into the patient.Advancing and manipulating the device against resistance during these unsuccessful attempts likely contributed to the damage observed on the returned device.However, the root cause of the inability to advance into the patient could not be determined.Further evaluation revealed that a rhv was attached to the hub.During a direct stick of the neuron max into a patient, the hva (supplied by penumbra) should be attached to the hub of the neuron max.This allows the hub of the dilator to lock in place during a direct stick.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.